Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 52, NWS St. Louis, MO

March 10, 2019Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 10, 2019, 4:33 AM CDT for Cole County, Missouri. It took effect at Mar 10, 2019, 7:29 AM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2019, 4:33 AM CDT (09:33 UTC)
In effect from
Mar 10, 2019, 7:29 AM CDT
Expired
Mar 10, 2019, 5:43 PM CDT
In force
10 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

935 
WGUS43 KLSX 100933
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
433 AM CDT Sun Mar 10 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

  Moreau River near Jefferson City

.This Flood Warning is a result of around 1.50 inches of precipitation 
the past 24 hours and no precipitation forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-110931-
/O.NEW.KLSX.FL.W.0052.190310T1800Z-190311T1800Z/
/JCMM7.1.ER.190310T1800Z.190310T1800Z.190310T1800Z.NO/
433 AM CDT Sun Mar 10 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Moreau River near Jefferson City
* from this afternoon to Monday afternoon.
* At  3:30 AM Sunday the stage was 16.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is expected to crest near flood stage by 6:00 am, then 
  fall later this morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     03/11  03/12  03/13  03/14  03/15

Moreau River
  Jefferson City  17.0   16.35      16.2    9.6    5.5    4.0    3.4


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
2 follow-up statements
598 
WGUS83 KLSX 101230
FLSLSX
Flood Statement
National Weather Service St Louis MO
730 AM CDT Sun Mar 10 2019

...The flood warning continues for the following river in 
Missouri...

 
  Moreau River near 
  
      Jefferson City
  

.This Flood Warning is a result of 1-2 inches of rainfall over
the past 24 hours...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-111229-
/O.EXT.KLSX.FL.W.0052.190310T1229Z-190311T2327Z/
/JCMM7.1.ER.190310T0947Z.190310T1800Z.190310T2327Z.NO/
730 AM CDT Sun Mar 10 2019

The Flood Warning continues for
  The Moreau River near Jefferson City
* Until this evening.
* At 6:30 AM Sunday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.0 feet this afternoon before 
  falling back below flood stage this evening.
* Impact:  At 18.0 feet...Near this height, both Bainer Road and 
  Loesch Road will be closed.  These roads are about 15.5 to 16 river
  miles upstream of the gage.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     03/11  03/12  03/13  03/14  03/15

Moreau River
  Jefferson City  17.0   17.63       9.9    5.6    4.0    3.4    3.1


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
529 
WGUS83 KLSX 102243
FLSLSX
Flood Statement
National Weather Service St Louis MO
543 PM CDT Sun Mar 10 2019

...The flood warning is cancelled for the following river in 
Missouri...
 
               Moreau River near Jefferson City

.This is the final statement for this flooding event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-102313-
/O.CAN.KLSX.FL.W.0052.000000T0000Z-190311T2327Z/
/JCMM7.1.ER.190310T0947Z.190310T1615Z.190310T2058Z.NO/
543 PM CDT Sun Mar 10 2019

The Flood Warning is cancelled for
  the Moreau River near Jefferson City.
* At  4:30 PM Sunday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at  3:58 PM Sunday.
* The river will continue falling to 9.9 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/11  03/12  03/13  03/14  03/15

Moreau River
  Jefferson City  17.0   16.62       9.9    5.6    4.0    3.4    3.1


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 3:34 AM CDT, 59 minutes earlier.

Area forecast discussion, Mar 10, 3:34 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
334 AM CDT Sun Mar 10 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 333 AM CDT Sun Mar 10 2019

Generally zonal upper level flow has taken hold across the central
CONUS. There is an embedded shortwave currently over the OK/TX
panhandles with ample high clouds spreading ENE into the the Central
and Southern Plains. Closer to the surface, there is some lingering
stratus on the back side of yesterday's storm reaching into the mid-
Mississippi Valley along with brisk NW flow.

That NW low level flow will persist through the day tomorrow, though
it will continue to taper off as the cyclone continues to the NE.
The stratus will gradually exit the area as well, though I expect it
to be replaced by scattered to broken upper level clouds as the
shortwave moves overhead. The combination of partly to mostly cloudy
skies and cool NW flow should result in much cooler temperatures
than what we saw yesterday. As the upper level clouds move out of
the area this evening, we'll see lows drop well into the 20s and 30s
by tomorrow morning.

BSH

.LONG TERM...  (Monday through Saturday)
Issued at 333 AM CDT Sun Mar 10 2019

Main focus will be temperatures through the period.

Model solutions are in relatively good agreement through the period.
While differences do exist regarding the low pressure system
impacting the area on Tues into Thurs, these differences have
minimal impact on the region.

Models have continued to slow onset of precip Tues morning. Have
kept some low PoPs going Tues morning as the strong WAA would
suggest a quicker onset than what is usually suggested by the model.
Some question remains regarding precip type. While a quicker onset
would suggest a potential for snow, or even other winter precip
types, the quicker onset would likely be due to stronger WAA and
also result in a warmer thermal profile as well. Have therefore kept
precip type as rain for now.

Have kept likely or higher PoPs for portions of the CWA Tues and
Tues night as the WAA continues to support precip into the region.
The main event continues to be Wed afternoon/evening as the dry line
pushes east through the region. This system continues to be similar
to the system that continues to impact the area this morning. A
severe threat may be possible if enough moisture can advect into the
region. However, with the strong surface ridge keeping moisture
south, this will likely be a limiting factor. For now, have added
low chances of thunder for southern and eastern portions of the CWA.

As the system pulls NE out of the area, strong winds with gusts of
40 to 45 mph will again be possible across much of the area. Have
also trended warmer for Wed and Thurs given the strong WAA with this
system.

Tilly

&&

.AVIATION...  (For the 06z TAFs through 06z Sunday Night)
Issued at 1130 PM CST Sat Mar 9 2019

Surface observations show wind gusts continuing to gradually die
off from southwest to northeast. At the top of the hour, most
location were around 30 knots or less with isolated 35-40 knot
gusts. This trend is expected to continue through the early
morning with gusts more likely to hange on over northeast Missouri
and west-central Illinois. Otherwise, conditions will generally
remain breezy, ranging from 10-15 knots through much of Sunday
before becoming light/variable Sunday evening.

Gradual improvement will continue overnight with MVFR conditions
trending to VFR through the early morning period. Expect low and
mid-level moisture to decrease with scattered/few high clouds
Sunday.

SPECIFICS FOR KSTL:

Higher gusts will be less commmon through the early morning
period. While 30 knot gusts are not out of the question through
the first few hours of the period, we should continue to see gusts
continue to relax into Sunday with sustained westerly winds of
10-15 knots becoming northwesterly through the afternoon. Light
and variable winds will settle in after 00z.

IR satellite shows overcast skies beginning to break over central
Missouri, which will progress eastward over the next several
hours. Expect MVFR to improve to VFR as broken ceilings lift and
become more scattered. Drier air will continue to push in through
the day Sunday.

Maples

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     47  30  51  35 /   0   0   0   0
Quincy          43  24  47  31 /   0   0   0   0
Columbia        47  27  52  36 /   0   0   0  10
Jefferson City  48  28  52  36 /   0   0   0  10
Salem           47  30  51  32 /   0   0   0   0
Farmington      50  32  53  35 /   5   0   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 10, 3:54 AM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
354 AM CDT Sun Mar 10 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
354 AM CDT Sun Mar 10 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Wednesday afternoon and evening
across portions of southeast Missouri and southern Illinois.

Strong southwest to west winds of 20 to 30 mph with gusts to 40 mph
are possible Thursday for much of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Tilly

In the hours before

Local storm report, Mar 9, 9:33 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     NON-TSTM WND GST 3 NNE ORCHARD FARMS     38.93N 90.43W
03/09/2019  M53 MPH          ST. CHARLES        MO   ASOS

            ST. CHARLES SMARTT FIELD.

&&

MAB
Local storm report, Mar 9, 9:35 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CST SAT MAR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     NON-TSTM WND GST 4 NE BURTON             39.94N 91.19W
03/09/2019  M48 MPH          ADAMS              IL   ASOS

            QUINCY REGIONAL-BALDWIN FIELD.

&&

MAB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:33 PM CSTRiver Flood WarningLSXOsage9 hr
Mar 9, 7:40 PM CSTRiver Flood WarningLSXLincoln45 hr
Mar 9, 7:40 PM CSTRiver Flood WarningLSXMonroe11 hr
Mar 10, 12:11 PM CDTRiver Flood WarningLSXSaint Charles138 days

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.